Reply
Question About Progesterone Naelyn 1 child; Minnesota 425 posts
5th Jan '14

I went to the clinic the other day to get on new birth control (because my body decided to go from being regular to having a period that was extremely heavy (1 tampon/hour or less for a week; Had to go in to get meds to stop it), then the next month I had a two week heavy-ish period... But kept spotting... So my OB prescribed me 200mg of progesterone for 10 days (to "clean me out" as she put it, she thought that it would be a good route for me as we don't know where I am in my cycle anymore), and then to start the new birth control the day after those 10 days were up. But, from what I've been reading online, progesterone is supposed to build up the lining of the uterus... Not make it shed. You typically don't get a period until after you've finished taking it... So, I'm just confused. If I'm supposed to take progesterone and then start the new birth control right after, how is that going to make it so I start "with a clean slate"?

Amelia [a Mom] 1 child; 4 angel babies; Tallahassee, Florida 16146 posts
5th Jan '14

It's the sudden drop in progesterone that signals your uterine lining to shed. That's why she's having you take it for awhile, so you can get the withdrawal bleeding.